zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The order completion method for systems of nonlinear PDEs revisited. (English) Zbl 1177.35055
Summary: We present further developments regarding the enrichment of the basic theory of order completion as presented in {\it M. B. Oberguggenberger} and {\it E. E. Rosinger} [Solution of continuous nonlinear PDEs through order completion, Amsterdam: Elsevier Science (1994; Zbl 0821.35001)]. In particular, spaces of generalized functions are constructed that contain generalized solutions to a large class of systems of continuous, nonlinear PDEs. In terms of the existence and uniqueness results previously obtained for such systems of equations, one may interpret the existence of generalized solutions presented here as a regularity result. Furthermore, it is indicated how the methods developed in this paper may be adapted to solve initial and/or boundary value problems. In particular, we consider the Navier-Stokes equations in three spacial dimensions, subject to an initial condition on the velocity. In this regard, we obtain the existence of a generalized solution to a large class of such initial value problems.

35G20General theory of nonlinear higher-order PDE
54A20Convergence in general topology
06B30Topological lattices, order topologies
46E05Lattices of continuous, differentiable or analytic functions
46F30Generalized functions for nonlinear analysis
Full Text: DOI
[1] Anguelov, R.: Dedekind order completion of C(X) by Hausdorff continuous functions. Quaest. Math. 27, 153--170 (2004) · Zbl 1062.54017 · doi:10.2989/16073600409486091
[2] Anguelov, R., Rosinger, E.E.: Hausdorff continuous solutions of nonlinear PDEs through the order completion method. Quaest. Math. 28(3), 271--285 (2005) · Zbl 02230563 · doi:10.2989/16073600509486128
[3] Anguelov, R., van der Walt, J.H.: Order convergence on $\mathcal{C}(X)$ . Quaest. Math. 28(4), 425--457 (2005) · Zbl 1094.46004 · doi:10.2989/16073600509486139
[4] Anguelov, R., Markov, S., Sendov, B.: The set of Hausdorff continuous functions--the largest linear space of interval functions. Reliab. Comput. 12, 337--363 (2006) · Zbl 1110.65036 · doi:10.1007/s11155-006-9006-5
[5] Arnold, V.I.: Lectures on PDEs. Springer Universitext (2004)
[6] Baire, R.: Lecons sur les fonctions discontinues. Collection Borel, Paris (1905) · Zbl 36.0438.01
[7] Bartle, R.G.: The Elements of Real Analysis. Wiley, New York (1976) · Zbl 0309.26003
[8] Beattie, R., Butzmann, H.-P.: Convergence Structures and Applications to Functional Analysis. Kluwer Academic, Dordrecht (2002) · Zbl 1246.46003
[9] Caffarelli, L., Kohn, R., Nirenberg, L.: Partial regularity of suitable weak solutions of the Navier-Stokes equations. Commun. Pure Appl. Math. 35, 771--831 (1982) · Zbl 0509.35067 · doi:10.1002/cpa.3160350604
[10] Dilworth, R.P.: The normal completion of the lattice of continuous functions. Trans. Am. Math. Soc. 68, 427--438 (1950) · Zbl 0037.20205 · doi:10.1090/S0002-9947-1950-0034822-9
[11] Forster, O.: Analysis 3, Integralrechnung im $\mathbb{R}$ n mit Anwendungen. Vieweg, Wiesbaden (1981) · Zbl 0479.26010
[12] Lin, F.-H.: A new proof of the Caffarelli-Kohn-Nirenberg theorem. Commun. Pure Appl. Math. 51, 241--257 (1998) · Zbl 0958.35102 · doi:10.1002/(SICI)1097-0312(199803)51:3<241::AID-CPA2>3.0.CO;2-A
[13] Luxemburg, W.A., Zaanen, A.C.: Riesz Spaces I. North-Holland, Amsterdam (1971) · Zbl 0231.46014
[14] Micheal, E.: Continuous selections I. Ann. Math. 63, 361--382 (1956) · Zbl 0071.15902 · doi:10.2307/1969615
[15] Neuberger, J.W.: Sobolev Gradients and Differential Equations. Springer Lecture Notes in Mathematics, vol. 1670. Springer, Berlin (1997) · Zbl 0935.35002
[16] Neuberger, J.W.: Continuous Newton’s method for polynomials. Math. Intell. 21, 18--23 (1999) · Zbl 1052.30502 · doi:10.1007/BF03025411
[17] Neuberger, J.W.: A near minimal hypothesis Nash-Moser theorem. Int. J. Pure Appl. Math. 4, 269--280 (2003) · Zbl 1021.47043
[18] Neuberger, J.W.: Prospects of a central theory of partial differential equations. Math. Intell. 27(3), 47--55 (2005) · Zbl 1090.35011 · doi:10.1007/BF02985839
[19] Oberguggenberger, M.B., Rosinger, E.E.: Solution of Continuous Nonlinear PDEs through Order Completion. North-Holland, Amsterdam (1994) · Zbl 0821.35001
[20] Oxtoby, J.C.: Measure and Category, 2nd edn. Springer, New York (1980) · Zbl 0435.28011
[21] Sobolev, S.L.: Le probleme de Cauchy dans l’espace des functionelles. Dokl. Acad. Sci. URSS 7(3), 291--294 (1935) · Zbl 0012.40603
[22] Sobolev, S.L.: Methode nouvelle a resondre le probleme de Cauchy pour les equations lineaires hyperbokiques normales. Mat. Sb. 1(43), 39--72 (1936)
[23] van der Walt, J.H.: Order convergence in sets of Hausdorff continuous functions. Honors Essay, University of Pretoria (2004)
[24] van der Walt, J.H.: Order convergence on Archimedean vector lattices. M.Sc. Thesis, University of Pretoria (2006)
[25] van der Walt, J.H.: The uniform order convergence structure on $\mathcal{ML}(X)$ . Quaest. Math. 31, 55--77 (2008) · Zbl 1145.54003 · doi:10.2989/QM.2008.
[26] van der Walt, J.H.: The order completion method for systems of nonlinear PDEs: Pseudo-topological perspectives. Acta Appl. Math. 103, 1--17 (2008) · Zbl 1154.35328 · doi:10.1007/s10440-008-9214-6
[27] van der Walt, J.H.: On the completion of uniform convergence spaces and an application to nonlinear PDEs. Technical Report UPWT 2007/14
[28] Wyler, O.: Ein komplettieringsfunktor für uniforme limesräume. Math. Nachr. 40, 1--12 (1970) · Zbl 0207.52603 · doi:10.1002/mana.19700460102